This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, your body may not process digoxin properly.
What might happen:
The blood levels of digoxin may increase and cause toxic effects.
What you should do about this interaction:
If you experience nausea, vomiting, diarrhea, loss of appetite, or very slow heartbeat, contact your doctor. The dose of your medicines may need adjusting. The effect of this interaction may last for several months after you finish taking your antibiotic.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this drug interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Lindenbaum J, Tse-Eng D, Butler VP Jr, Rund DG. Urinary excretion of reduced metabolites of digoxin. Am J Med 1981 Jul;71(1):67-74.
2.Lindenbaum J, Rund DG, Butler VP Jr, Tse-Eng D, Saha JR. Inactivation of digoxin by the gut flora: reversal by antibiotic therapy. N Engl J Med 1981 Oct 1;305(14):789-94.